MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMPR SRS IC SEG - 30MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION/EXTREMITIES

ZIMMER BIOMET, INC. COMPR SRS IC SEG - 30MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION/EXTREMITIES
Model Number N/A
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2022-00914.Medical products: item#: unknown, unknown distal body; lot#: unknown.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the patient underwent a l.Shoulder arthroplasty on an unknown date.Subsequently the patient was revised on an unknown date due to the taper disassociating with the distal body.
 
Event or Problem Description
It was reported that the patient was revised due to implants disassociated.The implants were explanted during revision and then re-implanted after they were tightened and it was determined they would not disassociate.No operative notes are available.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2022-00914-1.D10: medical product: item#: 110029824, comp srs nexel 50mm dst bdy lt; lot#: 423350.Item#: 110029824, comp srs nexel 50mm dst bdy lt; lot#: 423350.H3: customer has indicated that the product will not be returned to zimmer biomet for investigation, as it remains implanted in the patient.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional/corrected information.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2022-00914-2.Visual examination of the provided pictures identified the products connected in the joint space.However, as the products were not returned, further analysis could not be performed.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: three views of the left elbow demonstrate a left total elbow arthroplasty with separation of the stem from the distal component.Hetero topic ossification within the joint space.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient underwent an initial left elbow surgery approximately two (2) years and seven (7) months ago.Subsequently, the patient needed a second surgery as the implants disassociated.The surgeon was able to reconnect and checked for tightness of the implants while the implants remained in the patient and never left the sterile field.

Brand Name
COMPR SRS IC SEG - 30MM
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION/EXTREMITIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key14118250
Report Number0001825034-2022-00913
Device Sequence Number4314274
Product Code JDC
UDI-Device Identifier00880304507784
UDI-Public(01)00880304507784(17)311006(10)623000
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K173411
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/31/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number211224
Device Lot Number623000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2022
Supplement Date Received by Manufacturer04/19/2022
10/31/2022
Initial Report FDA Received Date04/15/2022
Supplement Report FDA Received Date04/28/2022
10/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.; SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR
Patient SexFemale